Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 9, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Apr 15, 2015, 1:43 AM MDT for Phillips County, Montana. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2015, 1:43 AM MDT (07:43 UTC)
- Expired
- Apr 15, 2015, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3604 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651 WWUS75 KGGW 150743 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 143 AM MDT WED APR 15 2015 MTZ060-151500- /O.NEW.KGGW.HW.W.0009.150415T0743Z-150415T1500Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 143 AM MDT WED APR 15 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TIMING...NOW THROUGH MID MORNING. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...LOOK FOR DANGEROUS CROSS WINDS ON HIGHWAY 191 BETWEEN MALTA... ZORTMAN AND THE MISSOURI RIVER. THESE WINDS COULD OVERTURN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-017-021>023-151500- /O.CON.KGGW.LW.Y.0004.000000T0000Z-150416T0300Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE 143 AM MDT WED APR 15 2015 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE... A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...TODAY THROUGH MID EVENING TONIGHT. * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS... THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS... AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE CAUTION IF VENTURING ONTO FORT PECK LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS AND STAY CLOSE TO SHORE OR NEAR AND AROUND PROTECTED AREAS. && $$
1 follow-up statement
976 WWUS75 KGGW 151453 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 853 AM MDT WED APR 15 2015 MTZ060-151600- /O.EXP.KGGW.HW.W.0009.000000T0000Z-150415T1500Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 853 AM MDT WED APR 15 2015 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. GUSTY WINDS HAVE DECREASED TO 30 TO 40 MPH. THEREFORE THE HIGH WIND WARNING WILL EXPIRE AT 9 AM. $$ MTZ016-017-021>023-160300- /O.CON.KGGW.LW.Y.0004.000000T0000Z-150416T0300Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE 853 AM MDT WED APR 15 2015 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE... A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...TODAY THROUGH MID EVENING TONIGHT. * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS... THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS... AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE CAUTION IF VENTURING ONTO FORT PECK LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS AND STAY CLOSE TO SHORE OR NEAR AND AROUND PROTECTED AREAS. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Apr 14, 8:17 PM MDT, 5 hours 26 minutes earlier.
Area forecast discussion, Apr 14, 8:17 PM MDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 817 PM MDT TUE APR 14 2015 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... UPDATE... COLD FRONT HAS JUST ENTERED THE WESTERN ZONES OF NORTHEAST MONTANA AND WILL CONTINUE TO PUSH EASTWARD ACROSS THE AREA TONIGHT. TEMPERATURES DROP QUICKLY BEHIND THE FRONT AROUND 20 DEGREES WITH THE WIND SHIFT TO THE NORTHWEST. WILL ALLOW THE RED FLAG WARNING TO EXPIRE AT 9 PM WITH THE COOLER TEMPERATURES MOVING IN... AND KEEP THE LAKE WIND ADVISORY GOING AS PLANNED. ALL OTHER UPDATES WERE MINOR ADJUSTMENTS THIS EVENING. PROTON PREVIOUS DISCUSSION... SYNOPTIC SET UP... A LARGE RIDGE RUNS UP FROM THE DESERT SOUTHWEST INTO THE HIGH PLAINS OF THE US WITH PLENTY OF WARM DRY AIR. OPPOSING THIS IS A LARGE SYNOPTIC TROUGH OF EQUAL AMPLITUDE DROPPING DOWN FROM BRITISH COLUMBIA INTO NORTHERN CALIFORNIA AND NEVADA. THIS AFTERNOON AND EVENING... STRATO-CIRRUS SHIELD OVER NORTHEAST MONTANA THIS AFTERNOON HAS DECREASED INSOLATION AND DRAMATICALLY LOWERED TEMPERATURES BELOW WHAT WAS PREDICTED. WHILE DEW-POINTS ARE VERY CLOSE TO PREDICTED... THIS HAS RAISED RH VALUES ABOVE WHAT WAS ANTICIPATED AS WELL. FRONTAL BOUNDARY/LEE SURFACE TROUGH HAS JUST BEGUN TO ENTER NORTHEAST MONTANA AND ALLOWED SURFACE WINDS TO LIGHTEN ACROSS THE FAR WESTERN ZONES. THESE ZONE SHOULD EXPERIENCE A SWITCH TO THE NORTHWEST BY LATE IN THE AFTERNOON. WEDNESDAY MORNING AND AFTERNOON... AS CAA MOVES INTO THE REGION BEHIND THE FRONT MID LEVELS WILL BEGIN TO MOISTEN AND A STRATUS DECK WILL FORM WHICH VARIOUS JET STREAKS PASSING BY COULD LATCH ON TO GENERATE RAIN SHOWERS. CURRENTLY MOST SHOWERS LOOK CONFINED TO THE SOUTHWEST CWA WITH UP TO A QUARTER INCH OF PRECIP FALLING. THE COVERAGE OF THIS PRECIP HAS BEEN REDUCED ACROSS THE NORTH AS MULTI ENSEMBLE CONSENSUS HAS CUT BACK MOISTURE INFLOW. BY THE AFTERNOON HOURS... COOL DRY STABLE AIR NEAR THE SURFACE WILL MARCH INTO THE NORTHWEST CORNER OF THE CWA AND BEGIN TO EAT AWAY AT THE REMAINING PRECIPITATION. GAH .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... THE GOING FORECAST IS IN EXCELLENT SHAPE AS DESCRIBED BELOW. EXPECT A WINDY PERIOD NEXT WEEKEND AS ANOTHER LOW PRESSURE SYSTEM PUSHES THROUGH NORTHEAST MONTANA. ONLY TWEAKS WERE TO TREND TOWARD THE LATEST CONSENSUS OF THE MODELS. GILCHRIST PREVIOUS LONG TERM DISCUSSION...THURSDAY NIGHT THROUGH FRIDAY NIGHT LOOKS DRY WITH SHORTWAVE RIDGE IN NEARLY ZONAL FLOW ALOFT. THEN SHORTWAVE TROUGH MOVES INLAND FROM THE PACIFIC ON FRIDAY AND ACROSS MONTANA ON SATURDAY. THIS SYSTEM WILL BRING A COLD FRONT ACROSS THE FORECAST AREA DURING THE DAY ON SATURDAY. THERE MAY ENOUGH INSTABILITY AND UPPER LEVEL DYNAMICS FOR A CHANCE OF SHOWERS. GUSTY NORTHWEST WINDS ARE LIKELY BEHIND THE COLD FRONT SATURDAY AFTERNOON AND EVENING. THE CHANCE OF SHOWERS COULD LINGER THROUGH SUNDAY AND SUNDAY NIGHT AS A MOIST NORTHWEST FLOW ALOFT IS EXPECTED WHILE THE UPPER TROUGH LINGERS OVER NORTH DAKOTA. MONDAY IS EXPECTED TO BE MAINLY DRY WITH THE AREA BETWEEN SYSTEMS IN NORTHWEST FLOW ALOFT. THEN...THE NEXT SHORTWAVE TROUGH AND COLD FRONT DIVES SOUTH MONDAY NIGHT AND TUESDAY WITH A CHANCE OF SHOWERS AND COOLER TEMPERATURES. && .AVIATION... FLIGHT CATEGORY: VFR. SYNOPSIS: A FRONT WILL MOVE ACROSS THE REGION LATE THIS EVENING INCREASING HIGH TO MID CLOUDS. RAIN SHOWERS WILL MOVE IN LATE... WELL AFTER 06Z...AND CONFIDENCE IS LOW ENOUGH THAT WILL USE VCSH RATHER THAN -SHRA FOR MOST OF THE TERMINALS. POSSIBLE MVFR CLOUD DECKS MAY APPEAR... BUT AGAIN CONFIDENCE IS A BIT ON THE LOWER SIDE AS THESE WILL BE SCATTERED AND LIKELY ONLY BECOME CEILINGS WITH TEMPORARY RAIN SHOWERS. LLWS: A VERY NARROW WINDOW FOR LLWS EXIST AT KSDY AND KGDV AS THE FRONT PASSES THROUGH AND PRODUCES A BRIEF INVERSION WITH SHEAR OVER HEAD FROM 03 TO 06Z. AREA WINDS: SOUTHEAST WIND TURN NORTHWEST AND INCREASE TO 20 TO 30 KNOTS THIS EVENING AS THE FRONT MOVES THROUGH. GAH/SCT && .FIRE WEATHER... THE COLD FRONT IS PUSHING THROUGH THE REGION ASSISTING WITH AN INCREASE IN HUMIDITY BEHIND THE FRONT. BY 9 PM TEMPERATURES WILL HAVE FALLEN ENOUGH TO BRING HUMIDITY LEVELS UP ENOUGH TO ALLOW TO THE EXPIRATION OF THE RED FLAG WARNING. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT WEDNESDAY FOR FORT PECK LAKE FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...GARFIELD...MCCONE...PETROLEUM. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 14, 8:47 PM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 847 PM MDT TUE APR 14 2015 MTZ016>027-059>062-151200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 847 PM MDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A LAKE WIND ADVISORY IS IN EFFECT UNTIL MID EVENING WEDNESDAY. EXPECT A NORTHWEST WIND AND INCREASING TO 20 TO 30 MPH THROUGH MID EVENING WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.